Narrow Results Clear All
- Study 7
- Audiovisual 15
- Book/Report 6
- Legislation/Regulation 6
- Newspaper/Magazine Article 2
- Toolkit 2
- Forum 1
- Meeting/Conference 3
- Press Release/Announcement 64
- Communication Improvement 17
- Education and Training 37
- Error Reporting and Analysis 27
- Human Factors Engineering 36
- Legal and Policy Approaches 8
- Logistical Approaches 1
- Quality Improvement Strategies 27
- Research Directions 1
- Technologic Approaches 13
- Device-related Complications 36
- Diagnostic Errors 3
- Discontinuities, Gaps, and Hand-Off Problems 1
- Drug shortages 3
- Medical Complications 6
- Medication Errors/Preventable Adverse Drug Events 52
- MRI safety 2
- Nonsurgical Procedural Complications 4
- Surgical Complications 8
- Transfusion Complications 1
- Internal Medicine 18
- Nursing 5
- Pharmacy 44
- Family Members and Caregivers 1
- Health Care Executives and Administrators 52
Health Care Providers
- Nurses 14
- Pharmacists 21
- Physicians 18
- Non-Health Care Professionals 28
- Patients 50
Search results for "Food and Drug Administration (FDA)"
- Food and Drug Administration (FDA)
Meeting/Conference > Government Resource
Public Meeting on Improving Patient Safety by Enhancing the Container Labeling for Parenteral Infusion Drug Products.
US Food and Drug Administration, Center for Drug Evaluation and Research. January 11, 2007.
The US Food and Drug Administration invited experts to comment on how labels for intravenous drugs could be designed to ensure the safe use of these medications through informed label redesign efforts.
Food and Drug Administration (FDA) Patient Safety News. Show #59. January 2007.
This video segment warns about potential dosing errors for an epileptic seizure treatment due to equipment design and provides instructions to minimize user error.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
Meeting/Conference > Government Resource
US Food and Drug Administration Center for Drug Evaluation and Research, Institute for Safe Medication Practices. November 7, 2006.
This teleconference discussed the 2006 FDA medication package insert design program and reviewed prescription drug labeling format changes. Handouts and an audio download of the presentation are available.
Food and Drug Administration (FDA) Patient Safety News. Show #57. November 2006.
This video news segment recaps concerns over the use of an infusion pump with an identified design defect.
Tools/Toolkit > Course Material/Curriculum
Rockville, MD: Center for Drug Evaluation and Research, US Food and Drug Administration.
This website provides educational materials for middle school teachers and students on the safe use of over-the-counter medications.
Roxane Laboratories Initiates a Nationwide Voluntary Recall of a Single Manufacturing Lot of Azathioprine Tablets in the U.S. and Puerto Rico.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; July 13, 2006.
This news release announces the recall of a manufacturing lot of Azathioprine. Bottles may have been erroneously filled with another medication, which could lead to serious health effects for those taking the drug.
Tools/Toolkit > Government Resource
Huntington Valley, PA: Institute for Safe Medication Practices.
This Web site includes tools to help raise awareness about potential medication errors associated with using certain abbreviations. The tools are made available by Institute for Safe Medication Practices (ISMP) and U.S. Food and Drug Administration (FDA) as part of their national educational effort to eliminate the use of these abbreviations.
Journal Article > Study
Follow-up study of medication errors reported to the Vaccine Adverse Event Reporting System (VAERS).
Varricchio F, Reed J, and the VAERS Working Group. South Med J. 2006;99:486-489.
The investigators analyzed medication errors submitted to a national database to assess whether they were true errors, the reasons for these errors, and responses to the errors.
FDA Alert [US Food and Drug Administration Web site]. April 25, 2006.
This alert highlights the dangers of administering promethazine hydrochloride to young children and includes information sheets for both patients and health care professionals.
Tools/Toolkit > Fact Sheet/FAQs
Frequently Asked Questions. Bethesda, MD: US Food and Drug Administration Center for Biologics Evaluation and Research; April 13, 2006.
This FAQ answers questions related to the FDA machine-readable bar-coding requirement for blood components.
Federal Register. April 10, 2006;71:18039-18053.
The U.S. Food and Drug Administration (FDA) is proposing to amend good manufacturing practice to include several strategies for minimizing medical gas-related patient safety incidents. The proposal is open for public comment through July 10, 2006.
Center for Devices and Radiological Health. Bethesda, MD: Food and Drug Administration, US Dept of Health and Human Services; 2006.
This document provides background on hospital bed injuries, identifies potentially dangerous design flaws, and offers assessment tools to reduce entrapment incidents.
FDA Alert for Healthcare Professionals [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration alert reminds health care professionals that nimodipine should only be administered orally, and that intravenous or parenteral administration can cause serious adverse events.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.
FDA preliminary public health notification: update of information about Ralstonia spp. associated with Vapotherm Respiratory Gas Administration device.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; December 20, 2005.
This safety alert for health care practitioners discusses bacterial contamination of gas devices and recommends alternatives be used until the source of the contamination is identified.
Risk of electromagnetic interference with medical telemetry systems operating in the 460-470 MHz frequency bands.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 16, 2005.
This announcement notifies health care practitioners of possible interference with medical alarms and patient monitoring systems caused by mobile radio transmitters.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 27, 2005.
This announcement alerts patients and practitioners to a problem with glucose meters made by Abbott Diabetes Care. The meters have a measurement setting that, if inadvertently switched, could cause an inaccurate reading.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 26, 2005.
This announcement alerts health care professionals to possible drug name confusion involving Toprol-XL.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 14, 2005.
This announcement explains a labeling change (utilizing color branding to help prevent dispensing errors) to a commonly used form of insulin.